I Really Need Some Help!!!!

Discussion in 'Fibromyalgia Main Forum' started by Kimba, Jan 30, 2003.

  1. Kimba

    Kimba New Member

    I was diagonist with FM about 5 months ago, but have traced it back to an accident about 12 years ago. I am very lucky that I have found a great doctor who is helping me a lot.

    I have 80% of my pain contained due to Neurontin and Topamax and I have my depression under control with Errexor and Wellbutrin and I use Amitriptyline to help me sleep.

    My problem is the antidepressiants and my sex life with my husband. I just don't have any sexual feelings. I hate it. Does anyone have any suggestions that can help in the bedroom area that won't interfear with my drugs? I have hear that they are coming out with a pill for women with sexual dysfunction, has anyone hear of this?

    So far my husband has been really good about this, but he is a man and I do love him. Part of me wants him so much, unfortunantly it doesn't seem to be the right part.

    Please help.
  2. ejay

    ejay New Member

    in 1989 i had serious car acc. ended up with head injuries, found most antidepressants played heck on sex life i had also incurred epilepsy from acc. body would not accept any of normal epilepsy drugs finally had to settle on combo including topamax about 18 months ago thats when fibro and ibs flared up lost 80lbs theres another girl on line who combined duragisic and topamax and had problems she gave up topamax and was ok i can't give up topomax it gives me alife for 1st time from migraines no more.i would see if your dr can find out which one causes sexual side effect and see if you can adjust dosage or change thats how we did it. don't forget it takes a while to get out of system or system to adjust. ejay
  3. 2girls

    2girls New Member

    I have the same problem. I believe this is a side effect from antidepressants. I am currently taking Paxil, but decided to try to wean myself off it. I only started taking antipressant in Oct/02 (started with Prozac, switched to Paxil). Rx is for 20mg but as of the beginning of this week, I have cut off one quarter of the pill. Next week I will try 1/2, and so on. I never had a problem in this department before taking antipressants.
    I understand the want and even the guilt that comes with this. I too have a very understanding husband, but would like more of a relationship with him.

    2girls
  4. KayLyn

    KayLyn New Member

    Hi Kimba...
    Have you just tried the Wellbutrin without the effxor?...Wellburtin usually has the lowest sexual side effects when used alone...eventhough effexor is an excellent drug...I am a therapist myself and have used them both...not just for patients but myself as well...you also might ask for a Wellbutrin and Trazadone combination...Trazadone will make you sleepy so it is best taken in the evening...it is just a suggestion as anti-depressents react different with everyone...I know first hand how frustrating it is when you love your husband so but the feeling is just not there...I hope you can find the right combination...Hugs to you...KayLyn
  5. susabar

    susabar New Member

    It happened to me too... I can trace it back to when my doctor upped the prozac to 40 mg. I just called him and told him the prozac took my mojo... I don't think he got it at first, but then knew what I was talking about. There are other meds etc... don't give up until you find the right combo
    GOOD LUCK!
    Love Sue
  6. LauraLea

    LauraLea New Member

    I'm on Effexor and at first it lower my sex drive down to nothing, but now I'm much better. I've been on it for over 3-years and offten think about getting weaned off (but that's a whole other issue).

    Ask your doctor about any natural herbs that may help instead of taking another drug. See if there are natural herbs that don't interact with your current Rx's.

    This might be the way to go...
    Laura
  7. PAT

    PAT New Member

    When I tried Prozac, my parts were not working at ALL. It was almost as if I was numb in the vag area. It went back to normal as soon as I got off the prozac. There are meds out there that claim to have less sexual side effects, so I would give one of those a try.
  8. Kimba

    Kimba New Member

    Thank you for the advice. I can't change my meds until my we figure out if they have to operate on my ankle (again for the 4th time very long story). If they don't I will start reducing my meds, if they do I will have to stay on them in case I have a major flare from the surgery.

    Thank you for being here.
  9. reb

    reb New Member

    kimba,

    Please don't think me crude, but have you thought about trying a few visual aids???

    I seriously doubt your husband will object.

    We are so quick to "take a pill", maybe another med could be avoided with a little motivation or suggestion....or perhaps reading a romance novel or kuma sutra book together.
  10. RedB

    RedB New Member

    If Kimba is going through what I am going through, the magazines and stuff won't work. It's truly a physical thing. I don't quite know how to explain it except to say that the butterflies just aren't there. You know what I mean? The actual "feeling" that you get when thinking about it or actually doing it. It's just gone.

    I'm totally able to have orgasms, so I do have feeling in there, but they're harder to come by, and thank goodness I have a "really good" hubby, because he's great at working at it! But I definitely miss the "butterfly" feelings. I was never quite sure whether it was because I am done with menopause, or if it was my meds, but I'm pretty sure it is the meds.

  11. PAT

    PAT New Member

    When libido is effected by meds, no amount of stimulation is going to help. I wouldn't add any other meds to try to increase libido either. I would narrow down which one is the problem, and get rid of it.
  12. karen55

    karen55 New Member

    Madwolf. Those are just 2 of the things this endocringeologist tested me for. Also, when I took Neurontin, I had NO sexual feelings whatsoever. And if I did manage to get interested enough, I could never climax while on that drug. It's one of the side effects. Between that and your anti depressant, it's no wonder. Having your hormone levels checked might be a start. There's also a testerone cream you can have prescribed. I know someone who uses it daily and it's made a huge difference in her sex life.

    Karen
  13. Duesouth

    Duesouth New Member

    YI've found nothing that helps.ou ladies are not the only ones with the sex problem. I'm a man and have had CFS for 18 years and sex for me is the same as you have described. Just no desire or drive, taking antidepressants or not. I think it's just a symptom of CFS/FM.
  14. Kimba

    Kimba New Member

    I think that it is because of the meds that I am on. Neurontin and Effexor seem to be the two biggest culprits. After I get get a go or no go on the surgery for my ankle, I will look to ween off those two drugs. I will still have the Topamax and the Wellbutrin to take up the slack. Maybe I can even lose the twenty pounds I put on because of the Neurontin.

    I guess I will just have to see what happens with the pending surgery.

    Thank you again for your thoughts